Alert archive / Louisiana / Wind Advisories in 2026

Wind Advisory 5, NWS Lake Charles, LA

February 24, 202616 parishes in Louisiana; 6 counties in Texas

NWS Lake Charles, LA issued this wind advisory at Feb 24, 2026, 12:03 PM CST for 16 parishes in Louisiana; 6 counties in Texas. It took effect at Feb 25, 2026, 9:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2026, 12:03 PM CST (18:03 UTC)
In effect from
Feb 25, 2026, 9:00 AM CST
Expired
Feb 26, 2026, 12:00 AM CST
In force
15 hr
Issued by
NWS Lake Charles, LA
All 22 counties

Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.1 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2026-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2026-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2300 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

315 
WWUS74 KLCH 241803
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1203 PM CST Tue Feb 24 2026

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ259>262-515-516-615-616-250600-
/O.NEW.KLCH.WI.Y.0005.260225T1500Z-260226T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Northern Jasper-Northern
Newton-Southern Jasper-Southern Newton-Upper Jefferson-Northern
Orange-Lower Jefferson-Southern Orange-
Including the cities of Lawtell, Centerville, Effie, Slagle,
Iowa, Westlake, Mt. Union, Elton, Lafayette, Maurice, Jennings,
Meaux, Deweyville, Newton, Beaver, Gueydan, Abbeville, Lake
Arthur, Bunkie, Nederland, Kinder, Burns Point, Pineville, Iota,
China, Crowley, Branch, Holly Springs, Jamestown, Lake Charles,
Burkeville, Creole, Leesville, De Quincy, St. Landry, Alexandria,
Moss Bluff, Evadale, Bundick Lake, Kaplan, Breaux Bridge, Orange,
Welsh, Patterson, De Ridder, Avery Island, Fenton, Gist, Grand
Lake, Vinton, Cypremort Point, Jasper, Bayou Vista, Ville Platte,
Johnson Bayou, Carlyss, St. Martinville, Hayes, Fort Polk, Church
Point, Cade, Oakdale, Opelousas, Hathaway, Magnolia Springs,
Farrsville, Bleakwood, Kirbyville, Beaumont, Rayne, Topsy,
Eunice, Sabine Pass, Mansura, Mamou, Wiergate, Rutherford Beach,
Morse, Simmesport, Call, Vidor, Reddell, Morgan City, Grand
Chenier, Pickering, Berwick, New Iberia, Oretta, Sea Rim State
Park, Intracoastal City, Stephensville, Marksville, Forked
Island, Buna, Hackberry, Jeanerette, Franklin, Bridge City,
Sulphur, Mauriceville, Port Arthur, Cottonport, Fields, Cameron,
Roganville, Klondike, and Bell City
1203 PM CST Tue Feb 24 2026

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Louisiana and southeast Texas.

* WHEN...From 9 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TPS
5 follow-up statements
215 
WWUS74 KLCH 250446
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1046 PM CST Tue Feb 24 2026

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ259>262-515-516-615-616-260000-
/O.CON.KLCH.WI.Y.0005.260225T1500Z-260226T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Northern Jasper-Northern
Newton-Southern Jasper-Southern Newton-Upper Jefferson-Northern
Orange-Lower Jefferson-Southern Orange-
Including the cities of Hackberry, Stephensville, Forked Island,
China, Moss Bluff, Avery Island, Jamestown, Buna, Hathaway, St.
Landry, Lafayette, Maurice, Klondike, Kirbyville, Magnolia
Springs, Breaux Bridge, Vinton, Jennings, Grand Lake, Sabine
Pass, Fields, Ville Platte, Beaver, Opelousas, Johnson Bayou,
Crowley, Vidor, Morgan City, Cameron, Pineville, Cypremort Point,
Evadale, Port Arthur, Patterson, Holly Springs, Nederland,
Alexandria, Reddell, Sea Rim State Park, Fort Polk, Meaux,
Mansura, Roganville, Beaumont, Carlyss, Church Point, Bell City,
Bleakwood, Westlake, Iota, Rutherford Beach, Bunkie, Effie,
Pickering, Creole, Deweyville, Oretta, Morse, Bundick Lake,
Slagle, Jasper, Farrsville, Sulphur, Rayne, Kinder, Topsy,
Newton, Cade, Wiergate, Mauriceville, Oakdale, Abbeville,
Leesville, Orange, Franklin, Call, Iowa, De Ridder, Simmesport,
Lawtell, Lake Charles, Centerville, Bridge City, Gist, Gueydan,
Cottonport, New Iberia, Welsh, Lake Arthur, St. Martinville,
Kaplan, Jeanerette, Intracoastal City, De Quincy, Bayou Vista,
Burns Point, Mt. Union, Grand Chenier, Burkeville, Eunice,
Berwick, Fenton, Elton, Hayes, Marksville, Mamou, and Branch
1046 PM CST Tue Feb 24 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 35 mph expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Louisiana and southeast Texas.

* WHEN...From 9 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Denson
446 
WWUS74 KLCH 251255
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
655 AM CST Wed Feb 25 2026

TXZ180-201-252100-
/O.EXA.KLCH.WI.Y.0005.260225T1500Z-260226T0000Z/
Tyler-Hardin-
Including the cities of Woodville, Warren, Silsbee, Town Bluff,
Lumberton, Hillister, Fred, Ivanhoe, and Spurger
655 AM CST Wed Feb 25 2026

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 10 to 20 mph with gusts up to 35 mph expected.

* WHERE...Hardin and Tyler Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ259>262-515-516-615-616-252100-
/O.CON.KLCH.WI.Y.0005.260225T1500Z-260226T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Northern Jasper-Northern
Newton-Southern Jasper-Southern Newton-Upper Jefferson-Northern
Orange-Lower Jefferson-Southern Orange-
Including the cities of Iowa, Moss Bluff, Lake Charles,
Alexandria, Eunice, Bridge City, Bleakwood, Fields, Oakdale,
Gist, Jasper, Vidor, Port Arthur, Beaumont, Orange, Pickering,
Branch, Sea Rim State Park, Franklin, Marksville, Reddell,
Kinder, Burns Point, De Ridder, Patterson, Klondike, Maurice,
Jamestown, Rayne, Farrsville, Jennings, Forked Island, Hayes,
Holly Springs, Newton, Johnson Bayou, Westlake, Meaux, Fort Polk,
Welsh, China, Topsy, Bell City, Call, Avery Island, Kirbyville,
Sabine Pass, Elton, Deweyville, Burkeville, Jeanerette, Wiergate,
Iota, Bayou Vista, Cottonport, Ville Platte, St. Martinville,
Oretta, Bunkie, Hathaway, Intracoastal City, Mt. Union,
Simmesport, De Quincy, Slagle, Crowley, Cameron, St. Landry,
Morgan City, Berwick, Lafayette, Kaplan, Buna, Abbeville, Lake
Arthur, Lawtell, Grand Chenier, Vinton, Beaver, Stephensville,
Mamou, Leesville, Cypremort Point, Bundick Lake, Centerville,
Mansura, Mauriceville, Hackberry, Creole, Church Point,
Rutherford Beach, Morse, Grand Lake, Effie, Roganville, Magnolia
Springs, Gueydan, Sulphur, Cade, Nederland, New Iberia,
Opelousas, Carlyss, Pineville, Evadale, Breaux Bridge, and Fenton
655 AM CST Wed Feb 25 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 35 mph expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Louisiana and southeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Brazzell
701 
WWUS74 KLCH 251821
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1221 PM CST Wed Feb 25 2026

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-260000-
/O.CON.KLCH.WI.Y.0005.000000T0000Z-260226T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
Cypremort Point, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, 
Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, 
Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, 
Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, 
Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, 
Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
1221 PM CST Wed Feb 25 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
296 
WWUS74 KLCH 252244
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
444 PM CST Wed Feb 25 2026

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ259>262-515-516-615-616-260600-
/O.EXT.KLCH.WI.Y.0005.000000T0000Z-260226T0600Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Northern Jasper-Northern
Newton-Southern Jasper-Southern Newton-Upper Jefferson-Northern
Orange-Lower Jefferson-Southern Orange-
Including the cities of Cade, Topsy, Westlake, Deweyville, Church
Point, Mt. Union, Port Arthur, Elton, China, Call, Cypremort
Point, Intracoastal City, Bell City, Hathaway, Breaux Bridge,
Jeanerette, Sabine Pass, Carlyss, Newton, Pickering, Fort Polk,
Berwick, Magnolia Springs, Vidor, Beaver, Iowa, Effie, Oakdale,
Oretta, Orange, Cameron, Slagle, Centerville, Pineville, Welsh,
Opelousas, Marksville, Farrsville, Ville Platte, Wiergate, Iota,
Patterson, Burns Point, Branch, Moss Bluff, Hackberry, Hayes,
Lawtell, Abbeville, Fenton, Morgan City, St. Landry, Gueydan,
Burkeville, Forked Island, Buna, Mansura, Leesville, Lake Arthur,
Klondike, Bundick Lake, Bleakwood, Sulphur, Nederland, Avery
Island, Lafayette, St. Martinville, De Quincy, Fields, Crowley,
Maurice, Jamestown, Mauriceville, Kaplan, Jasper, Kinder, Morse,
Roganville, Bridge City, Bayou Vista, Simmesport, Eunice, Sea Rim
State Park, New Iberia, Meaux, Alexandria, Rayne, De Ridder,
Beaumont, Stephensville, Jennings, Mamou, Grand Chenier,
Kirbyville, Creole, Bunkie, Johnson Bayou, Grand Lake, Rutherford
Beach, Franklin, Lake Charles, Holly Springs, Gist, Vinton,
Evadale, Cottonport, and Reddell
444 PM CST Wed Feb 25 2026

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...South winds 10 to 20 mph with gusts up to 30 mph.

* WHERE...Portions of central, south central, southwest, and west 
  central Louisiana and southeast Texas.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ180-201-260600-
/O.EXT.KLCH.WI.Y.0005.000000T0000Z-260226T0600Z/
Tyler-Hardin-
Including the cities of Spurger, Lumberton, Silsbee, Fred,
Ivanhoe, Hillister, Town Bluff, Woodville, and Warren
444 PM CST Wed Feb 25 2026

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...South winds 10 to 15 mph with gusts up to 30 mph.

* WHERE...Hardin and Tyler Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

14
597 
WWUS74 KLCH 260547
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1147 PM CST Wed Feb 25 2026

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-260700-
/O.EXP.KLCH.WI.Y.0005.000000T0000Z-260226T0600Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-Northern
Jasper-Northern Newton-Southern Jasper-Southern Newton-Upper
Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Cade, Topsy, Westlake, Deweyville, Church
Point, Mt. Union, Port Arthur, Elton, China, Call, Town Bluff,
Cypremort Point, Intracoastal City, Bell City, Hathaway, Breaux
Bridge, Jeanerette, Sabine Pass, Carlyss, Newton, Pickering, Fort
Polk, Berwick, Magnolia Springs, Vidor, Beaver, Iowa, Effie,
Oakdale, Oretta, Orange, Cameron, Slagle, Centerville, Pineville,
Welsh, Opelousas, Marksville, Farrsville, Ville Platte, Wiergate,
Iota, Patterson, Burns Point, Branch, Moss Bluff, Hackberry,
Hayes, Lawtell, Abbeville, Fenton, Morgan City, St. Landry,
Gueydan, Burkeville, Forked Island, Buna, Mansura, Leesville,
Lake Arthur, Klondike, Spurger, Silsbee, Bundick Lake, Ivanhoe,
Bleakwood, Sulphur, Nederland, Avery Island, Lafayette, St.
Martinville, De Quincy, Fields, Crowley, Maurice, Jamestown,
Mauriceville, Kaplan, Jasper, Kinder, Morse, Roganville, Bridge
City, Bayou Vista, Simmesport, Eunice, Sea Rim State Park, New
Iberia, Meaux, Alexandria, Rayne, De Ridder, Beaumont, Hillister,
Stephensville, Jennings, Mamou, Grand Chenier, Kirbyville,
Creole, Bunkie, Johnson Bayou, Grand Lake, Rutherford Beach,
Franklin, Lake Charles, Holly Springs, Gist, Vinton, Lumberton,
Fred, Evadale, Woodville, Cottonport, Reddell, and Warren
1147 PM CST Wed Feb 25 2026

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

Wind gusts have fallen below 30 mph. The threat has ended.

$$

14

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 12:02 AM CST, 12 hours 1 minute earlier. Its key messages:

  • Low relative humidity along with underlying dry fuels will cause the fire danger to increase again today, especially across coastal SETX, SWLA, and parts of CenLA.
  • Much warmer conditions return from the middle of the next work week into the rest of the long term.
Area forecast discussion, Feb 24, 12:02 AM CST, 12 hours 1 minute before
Area Forecast Discussion
National Weather Service Lake Charles LA
1202 AM CST Tue Feb 24 2026

...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...

.KEY MESSAGES...

- Low relative humidity along with underlying dry fuels will cause
  the fire danger to increase again today, especially across
  coastal SETX, SWLA, and parts of CenLA.

- Much warmer conditions return from the middle of the next work
  week into the rest of the long term.

&&

.SHORT TERM...
(Today through Thursday night)
Issued at 1200 AM CST Tue Feb 24 2026

Cool temperatures and calm winds are ongoing across the forecast
area tonight as surface high pressure finally settles over the
northern Gulf Coast. Temperatures will fall to near or below
freezing for most of the region as we approach sunrise, the last bit
of cool weather before a steady warming trend commences later today.
Surface high pressure will meander around the northern Gulf Coast
throughout much of today, eventually shifting towards FL by this
evening. At the same time aloft, ongoing NWrly flow overhead will
gradually transition to a more zonal flow by this evening. As a
result, moisture begins to slowly return to the region through the
day, with dewpoints rebounding in the 40-50 degree range by sunset
this evening. Overnight, moisture return further ramps up as onshore
surface winds begin to strengthen, keeping morning lows in the low
to mid 50s.

Onshore flow at the surface and zonal flow aloft continue through
the remainder of the short term, allowing a warming and moistening
trend to continue to prevail. By Thurs afternoon, PWATs are
forecasted to increase to around the 90th percentile, ahead of an
approaching cool front that will arrive Thurs evening/night. As this
boundary draws closer, rain chances return to the forecast Thurs
afternoon through Thurs night, particularly across our LA parishes
with minimal rain chances in SE TX. A few thunderstorms are possible
with this convection, but for the most part it should be mainly
light to moderate rainfall that will continue into the early
morning hours of Friday.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 1200 AM CST Tue Feb 24 2026

By Friday morning a cool front will be to our east with weak high
pressure draped across the Eastern CONUS in its wake. A shot of
shallow dry air will be filtering into the forecast area throughout
early Friday in its wake, knocking dewpoints down into the 50s
Friday through the weekend. While this airmass won't be nearly as
dry as what we've seen the last few days it will be enough to keep
any convection at bay throughout the remainder of the long term
period. This airmass however, will not bring any cooler air, with
daytime highs expected to rise into the mid 70s to near 80 degrees
throughout the entire long term period. Thankfully this won't be
accompanied by oppressive humidity, but it will still be rather warm
and unseasonable as we move into early March.

&&

.AVIATION...
(06Z TAFS)
Issued at 1200 AM CST Tue Feb 24 2026

Calm winds overnight will slowly increase post-sunrise through the
late morning, while turning due south. By the afternoon, onshore
flow will become gusty once again, with frequent gusts around 20kts
continuing until sunset this evening. Otherwise, only a few high
clouds expected as VFR conditions prevail.

&&

.MARINE...
Issued at 1200 AM CST Tue Feb 24 2026

Low water conditions are again likely through the next few hours as
we approach sunrise, particularly across the LA coast, with
conditions improving around 12Z. Light east winds turn more SE to S
post sunrise today, as high pressure begins to slide east. Later
this afternoon into tonight, southerly winds begin to strengthen,
with frequent gusts around 20-25 kts expected. Onshore flow remains
breezy until the passage of another front late Thurs/early Fri.

&&

.FIRE WEATHER...
Issued at 1200 AM CST Tue Feb 24 2026

Today will bring a transition from very dry conditions towards a
warmer and more humid airmass that will begin to filter into the
region late today into tonight. Until then, dry air will still
linger, though not quite as dry as the last couple of days, with
minRH values in the upper teens to mid 30s this afternoon. Return
flow will allow moisture to steadily increase this evening into
tonight. While conditions will be improving today, a Fire Danger
Statement is once again in effect due to ongoing fire concerns.
Warmer and more humid conditions can be expected tomorrow through
Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  66  50  75  61 /   0   0   0  10
LCH  65  55  73  64 /   0   0   0   0
LFT  63  52  75  64 /   0   0   0  10
BPT  68  56  76  63 /   0   0  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Low Water Advisory until 6 AM CST early this morning for GMZ432-
     435-436.

&&

SHORT TERM...17
LONG TERM....17
AVIATION...17

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 11:25 PM CSTLow Water AdvisoryLCH7 hr
Feb 24, 4:34 AM CSTSmall Craft AdvisoryLCH60 hr
Feb 24, 10:03 AM CSTRed Flag WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more8 hr

Nearby

Wind Advisories in Louisiana, 2026Wind Advisories in Texas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.